Numéro
J. Phys. I France
Volume 5, Numéro 7, July 1995
Page(s) 787 - 804
DOI https://doi.org/10.1051/jp1:1995169
DOI: 10.1051/jp1:1995169
J. Phys. I France 5 (1995) 787-804

Level Spacing Statistics of Bidimensional Fermi Liquids. II. Landau Fixed Point and Quantum Chaos

R. Mélin

CRTBT-CNRS, BP 166X, 38042 Grenoble Cedex 09, France


(Received 10 November 1994, revised 27 February 1995, accepted 29 March 1995)

Abstract
We investigate the presence of quantum chaos in the spectrum of the bidimensional Fermi liquid by means of analytical and numerical methods. This model is integrable in a certain limit by bosonization of the Fermi surface. We study the effect on the level statistics of the momentum cut-off $\Lambda$ present in the bidimensional bosonization procedure. We first analyse the level spacing statistics in the $\Lambda$-restricted Hilbert space in one dimension. With g2 and g4 interactions, the level statistics are found to be Poissonian at low energies, and G.O.E. at higher energies, for a given cut-off  $\Lambda$. In order to study this cross-over, a finite temperature is introduced as a way of focussing, for a large inverse temperature $\beta$, on the low energy many-body states, and driving the statistics from G.O.E. to Poissonian. As far as two dimensions are concerned, we diagonalize the Fermi liquid Hamiltonian with a small number of orbitals. The level spacing statistics are found to be Poissonian in the $\Lambda$-restricted Hilbert space, provided the diagonal elements are of the same order of magnitude as the off-diagonal matrix elements of the Hamiltonian.



© Les Editions de Physique 1995